St. Thomas Police are sending out a warning to the public about the dangers of Fentanyl, and an even more dangerous version of the drug called Carfentanil, after three overdoses in the community in the last week and a half.
Officers say since October 28th, three people have overdosed on a drug believed to be either Fentanyl or Carfentanil.
Two people survived, while the third died.
Fentanyl is a strong opioid that doctors prescribe to help patients manage chronic pain. It’s estimated to be 80 times as powerful as morphine and hundreds of times more powerful than heroin.
The province is seeing an increase in the presence of what officers call ‘bootleg’ fentanyls in both pill and powder form, and the potency can vary which increases the risk of overdose.
The drug also works very quickly so it’s important for people to call EMS immediately if they suspect someone has taken it, so the antidote Naloxone can be administered.
If anyone has any information about the illegal use of fentanyl in the community, St. Thomas Police have said they want to hear from them.